Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 95, NWS Austin/San Antonio, TX

December 26, 20186 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 26, 2018, 8:01 PM CST for 6 counties in Texas. It was in force for 78 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 26, 2018, 8:01 PM CST (02:01 UTC)
Expired
Dec 26, 2018, 9:19 PM CST
In force
78 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 66 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 8:12 PM CSTHAIL 0.7Brackettville, TX
Dec 26, 8:15 PM CSTHAIL 1.25Brackettville, TXPICTURE FORWARDS ON TWITTER OF HALF-DOLLAR SIZE HAIL.
Dec 26, 8:30 PM CSTHAIL 212 E Brackettville, TXPICTURE OF 2 INCH HAIL FOUND ON FACEBOOK. REPORT LOCATION IS ESTIMATED BUT CAME FROM A RANCH NEAR THE KDFX RADAR.
Dec 26, 8:31 PM CSTHAIL 1.75Camp Wood, TXMORE PICTURES OF QUARTER TO GOLF BALL SIZED HAIL FOUND ON TWITTER. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 5:48 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS54 KEWX 270201
SVREWX
TXC019-137-265-271-385-463-270330-
/O.NEW.KEWX.SV.W.0095.181227T0201Z-181227T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
801 PM CST WED DEC 26 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Bandera County in south central Texas...
  Northwestern Kerr County in south central Texas...
  Kinney County in south central Texas...
  Western Uvalde County in south central Texas...
  Southeastern Edwards County in south central Texas...
  Real County in south central Texas...

* Until 930 PM CST

* At 801 PM CST, severe thunderstorms were located along a line
  extending from 7 miles northwest of Barksdale to 8 miles west of
  Spofford, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Brackettville, Leakey, Spofford, Vanderpool, Hunt, Camp Wood,
  Laguna, Barksdale, Tuff, Vance, Waltonia, Kerr Wildlife Management
  Area, Dabney, Cline, Anacacho, Reagan Wells, Alamo Village,
  Blewett, Rio Frio and Mountain Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2910 10009 2909 10067
      2912 10070 2985 10023 3029 9957
TIME...MOT...LOC 0201Z 227DEG 32KT 2979 10014 2922 10054 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
5 follow-up statements
410 
WWUS54 KEWX 270216
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
816 PM CST WED DEC 26 2018

TXC019-137-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Edwards TX-Real TX-
816 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...KINNEY...WESTERN
UVALDE...SOUTHEASTERN EDWARDS AND REAL COUNTIES...

At 815 PM CST, severe thunderstorms were located along a line
extending from near Kerr Wildlife Management Area to near 
Brackettville, moving northeast at 60 mph. Within, the line of 
storms, the strongest Cells were located over Brackettville and 5 
miles southwest of Barksdale at 815 pm.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Brackettville, Leakey, Spofford, Vanderpool, Hunt, Camp Wood, Laguna,
Barksdale, Tuff, Vance, Waltonia, Kerr Wildlife Management Area,
Dabney, Cline, Anacacho, Reagan Wells, Alamo Village, Blewett, Rio
Frio and Mountain Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2910 10009 2909 10067
      2912 10070 2985 10023 3029 9957
TIME...MOT...LOC 0215Z 235DEG 52KT 3006 9960 2927 10035 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
944 
WWUS54 KEWX 270233
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
833 PM CST WED DEC 26 2018

TXC019-137-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Edwards TX-Real TX-
833 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...EASTERN KINNEY...
WESTERN UVALDE...SOUTHEASTERN EDWARDS AND REAL COUNTIES...

At 832 PM CST, severe thunderstorms were located along a line
extending from near Mountain Home to 7 miles northwest of Cline, 
moving northeast at 40 mph. These storms have a history of producing 
hail up to the size of half dollars. 

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Laguna, Blewett, Barksdale,
Tuff, Rio Frio, Vance, Waltonia, Kerr Wildlife Management Area,
Mountain Home, Montell, Dabney, Cline, Garner State Park, Anacacho,
Reagan Wells and Alamo Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2910 10009 2910 10029
      2951 10045 2985 10023 3029 9957
TIME...MOT...LOC 0232Z 246DEG 37KT 3016 9944 2933 10019 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
155 
WWUS54 KEWX 270253
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CST WED DEC 26 2018

TXC137-270302-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Edwards TX-
853 PM CST WED DEC 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2920 10001 2930 10016
      2959 10014 2962 10010 2962 10002 2969 10003
      3015 9952
TIME...MOT...LOC 0252Z 246DEG 37KT 3024 9925 2941 9999 

$$

TXC019-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Real TX-
853 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...EAST CENTRAL KINNEY...
NORTHWESTERN UVALDE AND SOUTHERN REAL COUNTIES...

At 852 PM CST, severe thunderstorms were located along a line
extending from near Harper to Laguna, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Laguna, Tuff, Rio Frio,
Waltonia, Kerr Wildlife Management Area, Mountain Home, Montell,
Cline, Garner State Park, Reagan Wells and Lost Maples State Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2920 10001 2930 10016
      2959 10014 2962 10010 2962 10002 2969 10003
      3015 9952
TIME...MOT...LOC 0252Z 246DEG 37KT 3024 9925 2941 9999 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
655 
WWUS54 KEWX 270309
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
909 PM CST WED DEC 26 2018

TXC271-270319-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Kinney TX-
909 PM CST WED DEC 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINNEY COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
      3015 9952
TIME...MOT...LOC 0309Z 311DEG 10KT 2989 9951 2936 9988 

$$

TXC019-265-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Uvalde TX-Real TX-
909 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...NORTH CENTRAL UVALDE
AND SOUTHEASTERN REAL COUNTIES...

At 909 PM CST, severe thunderstorms were located along a line
extending from 6 miles northeast of Lost Maples State Natural Area to
8 miles southeast of Laguna, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Leakey, Vanderpool, Hunt, Mountain Home, Garner State Park, Tuff, Rio
Frio, Reagan Wells, Lost Maples State Natural Area, Waltonia and Kerr
Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
      3015 9952
TIME...MOT...LOC 0309Z 311DEG 10KT 2989 9951 2936 9988 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
987 
WWUS54 KEWX 270319
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
919 PM CST WED DEC 26 2018

TXC019-265-385-463-270328-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Uvalde TX-Real TX-
919 PM CST WED DEC 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...NORTH CENTRAL UVALDE AND SOUTHEASTERN REAL
COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened to below severe 
levels. Therefore, the warning has been cancelled. Gusty winds to 45 
mph and hail up to dime size will remain possible through 930 pm.

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
      3015 9952
TIME...MOT...LOC 0312Z 227DEG 32KT 2991 9949 2938 9986 

$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 5:53 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 26, 5:53 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
553 PM CST Wed Dec 26 2018

.UPDATE...
Ran a quick update to the zones to include the new Tornado Watch that
encompasses much of the CWA. Line of convection continues to
strengthen over Edwards County and is now building to the southwest.
Damaging winds will be the main threat, but the environment will
support tornado chances with strong low-level winds in place across
the region. Current timing has the line to the I35 corridor around
10-11 PM then eastern counties through 2-3 AM.

&&

.PREV DISCUSSION... /ISSUED 553 PM CST Wed Dec 26 2018/

AVIATION.../00Z TAFS/
A squall line over the Edwards Plateau is expected to expand Swd by
the rapid refresh models so will maintain a couple hours of tempo
Thunder for DRT although there is an equal chance the the convection
misses the vcnty. As a new Tornado watch has just been issued, a few
of these cells could create a equal threats for isolated hail, wind
and tornadoes. Will keep with a more typical wind gusts potential to
around 30 knots and escalate if bowing segments look more imminent
for the I-35 sites. Wind shifts from the squall should develop
between 04Z and 05Z over all 3 I-35 locations. Improvements should
happen by 10Z with a steady W/NW wind to follow.

PREV DISCUSSION... /ISSUED 343 PM CST Wed Dec 26 2018/

SHORT TERM (Tonight through Thursday Night)...
Strong to severe thunderstorms are expected the rest of this
afternoon and evening across parts of the Edwards Plateau and Hill
Country ahead of a Pacific front. A newly issued Tornado Watch is in
effect for Llano, Burnet and Williamson Counties until 10 PM this
evening as storms continue to develop and low level jet increases.
Expect all severe weather hazards with primary threats of isolated
tornadoes and thunderstorm wind gusts up to 70 mph with stronger
storms. Isolated large hail of one inch in diameter possible.

As the afternoon progresses, the Pacific front will continue to push
eastward into the Rio Grande Plains and southern Edwards Plateau.
The boundary will interact with the warm sector and increased
moisture while upper level support and instability become favorable
for all severe weather hazards. Storms are expected to be discrete in
nature at first but rapidly growing into a line of thunderstorms
late this afternoon into the evening. Large hail of one inch in
diameter and damaging winds are possible across these areas. The time
frame for this to occur is a bit earlier than anticipated based on
current radar trends, which is now to about 9 PM. Then the line gets
better organized as approaching the I-35 corridor and looks like the
line will slow down a bit. With that said, the timing for the line
of strong to severe thunderstorms to affect the I-35 corridor stays
intact as previous mentioned 10 PM through midnight tonight.

By the time this is happening, the main severe threats are expected
to be isolated tornadoes and damaging winds as MLCAPE values
increase to 2000-2500 J/Kg and surface to 6Km shear of 60 knots.

The line of storms will continue to advance to the east and into the
eastern counties of south central Texas overnight. The threat for
isolated tornadoes and damaging winds will eventually diminish and
come to an end from west to east as westerly winds and cooler airmass
spreads across the area.

Last but not least, the line of storms bring a potential for minor
flooding across the affected areas. Storm totals of 1 to 3 inches
are possible mainly across the Hill Country and areas along and east
of I-35.

Quick summary of the above information:

1) There is a Tornado Watch in effect for Llano, Burnet and
Williamson Counties through 10 PM this evening. All severe weather
threats possible.

2)A Pacific front over the northwest part of the area will continue
to push to the east. This system will become the next severe weather
threat across the Rio Grande/Southern Edwards Plateau. All severe
hazards possible.

3) The Pacific front will become the main focus for
organized super cellular storms with the potential for isolated
tornadoes and damaging winds as it moves across the I-35 corridor
between 10 PM and midnight tonight.

4) Minor flooding possible as storm totals could reach 1 to 3 inches
of rain accumulations over already saturated soils.

Once the line of storms move east of the area early Thursday, expect
a cooler day with highs in the mid 60s to lower 70s and mostly sunny
skies.

LONG TERM (Friday through Wednesday)...
Dry Thursday and Friday with rain chances returning on Saturday and
Sunday as another upper level system approaches the area from the
west. Cooler and cloudy for the upcoming weekend with highs only in
the 40s. Things dry out early next week with highs in the 50s and
lows in the 30s and 40s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  69  42  59  40 /  90  10   0   0  10
Austin Bergstrom Intl Airport  55  69  40  59  40 /  90  10   0   0  10
New Braunfels Muni Airport     55  70  41  61  41 /  90  10   0   0  20
Burnet Muni Airport            48  65  38  55  35 /  90  -    0   0  10
Del Rio Intl Airport           46  69  41  67  43 /  40   0   0   0  20
Georgetown Muni Airport        52  67  38  56  37 /  90  -    0   0  10
Hondo Muni Airport             48  71  40  65  42 /  80   0   0   0  20
San Marcos Muni Airport        55  70  41  60  40 /  90  10   0   0  10
La Grange - Fayette Regional   58  71  43  61  43 /  90  10   0  -   20
San Antonio Intl Airport       54  70  43  62  42 /  80  -    0   0  20
Stinson Muni Airport           55  70  44  64  44 /  80  -    0   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Oaks
Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Dec 26, 2:17 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
217 PM CST Wed Dec 26 2018

TXZ171>173-183>194-202>209-217>225-228-272030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
217 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous to widespread showers and thunderstorms are expected this
afternoon and tonight. Some thunderstorms may be strong to severe
and will be capable of producing damaging straight line winds,
large hail, and isolated tornadoes.

A Tornado Watch is currently in effect this afternoon through
10 PM CST for Llano, Burnet and Williamson counties. The threat
for severe weather is expected to expand beyond these counties
later this evening through portions of the overnight.

Brief heavy rainfall is also possible which could lead to some
minor flooding of low water crossings and could cause some minor
rises on area creeks and rivers. The best chance for moderate to
heavy rainfall is along and east of Interstate 35 and north of
Interstate 10.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather you observe tonight via phone or
social media.

In the hours before

Special weather statement, Dec 26, 5:04 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
504 PM CST WED DEC 26 2018

TXZ183-184-270000-
Val Verde TX-Edwards TX-
504 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHEASTERN VAL
VERDE COUNTIES UNTIL 600 PM CST...

At 504 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Sonora to 13 miles northeast
of Comstock. Movement was east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rocksprings, Loma Alta, Carta Valley, Devil's Sinkhole State Natural
Area, Vinegarone, Us-277 Near The Sutton-
Edwards County Line, Devils River SNA -
Big Satan and Devils River SNA - Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10073 3029 9999 2972 10007 2973 10100
TIME...MOT...LOC 2304Z 271DEG 24KT 3030 10066 2976 10096

CP
Special weather statement, Dec 26, 5:59 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
559 PM CST WED DEC 26 2018

TXZ184-270015-
Edwards TX-
559 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDWARDS COUNTY UNTIL
615 PM CST...

At 559 PM CST, Doppler radar was tracking a strong thunderstorm near
Carta Valley, or near Loma Alta, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 2992 10039 2973 10057 2973 10070 2991 10070
TIME...MOT...LOC 2359Z 222DEG 48KT 2985 10071

CP
Special weather statement, Dec 26, 7:01 PM CST, 1 hour before
Special Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CST WED DEC 26 2018

TXZ183-184-202-270145-
Kinney TX-Val Verde TX-Edwards TX-
701 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...
SOUTHWESTERN EDWARDS AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 745 PM
CST...

At 701 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Carta Valley, or 17 miles south of Loma Alta, moving
northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Amistad Recreation Area - Diablo
East, Amistad Recreation Area - Black Brush Point, Amanda, Laughlin
AFB, Amistad Recreation Area - Long Point, Val Verde Park, Standart,
Carta Valley, Cienegas Terrace, Amistad Recreation Area - San Pedro
Canyon, Kickapoo Cavern State Park, Amistad Recreation Area - 277
North Campground and Amistad Recreation Area - 277 South Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 2991 10058 2963 10023 2920 10077 2926 10081
      2926 10084 2928 10087 2931 10089 2933 10094
      2935 10095 2935 10097 2936 10099 2944 10106
TIME...MOT...LOC 0101Z 234DEG 27KT 2967 10068

MO
Local storm report, Dec 26, 7:21 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             ROCKSPRINGS             30.02N 100.20W
12/26/2018  E0.25 INCH       EDWARDS            TX   PUBLIC

&&

AAT
Local storm report, Dec 26, 7:31 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             ROCKSPRINGS             30.01N 100.21W
12/26/2018  E0.75 INCH       EDWARDS            TX   LAW ENFORCEMENT

            PEA TO DIME SIZE HAIL REPORTED IN
            ROCKSPRINGS.

&&

NH
Special weather statement, Dec 26, 7:39 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
739 PM CST WED DEC 26 2018

TXZ202-203-217-270245-
Maverick TX-Uvalde TX-Kinney TX-
739 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR KINNEY...NORTHWESTERN MAVERICK
AND NORTHWESTERN UVALDE COUNTIES UNTIL 845 PM CST...

At 737 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Quemado, moving northeast at 25 mph. This storm will
likely merge with a line of strong storms that will sweep west to
east across the area through 9 pm.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brackettville, Spofford, Quemado, Laguna, Montell, Cline, Garner
State Park, Anacacho, Reagan Wells, Alamo Village, Normandy, Turkey
Mountain, Fort Clark Springs and Laughlin AFB Aux Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 2886 10059 2888 10060 2889 10059 2891 10062
      2890 10063 2892 10063 2894 10065 2900 10065
      2909 10067 2916 10076 2920 10078 2962 10023
      2962 9964 2885 10058
TIME...MOT...LOC 0137Z 222DEG 21KT 2910 10069

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:09 PM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde66 min
Dec 26, 7:01 PM CSTSpecial Weather StatementEWXKinney44 min
Dec 26, 7:06 PM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde54 min
Dec 26, 7:10 PM CSTSevere Thunderstorm WarningEWXEdwards, Kerr, Real65 min
Dec 26, 7:39 PM CSTSpecial Weather StatementEWXKinney66 min
Dec 26, 8:21 PM CSTSpecial Weather StatementEWXBurnet, Gillespie, Llano54 min
Dec 26, 9:05 PM CSTSpecial Weather StatementEWXBandera, Kendall, Kerr40 min
Dec 26, 9:12 PM CSTAreal Flood AdvisoryEWXBurnet, Gillespie, Kerr, Llano3 hr
Dec 26, 9:32 PM CSTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Williamson58 min
Dec 26, 9:45 PM CSTSpecial Weather StatementEWXBandera, Comal, Hays, Kendall, Medina, Uvalde60 min
Dec 26, 9:54 PM CSTSevere Thunderstorm WarningEWXWilliamson32 min
Dec 26, 10:00 PM CSTAreal Flood AdvisoryEWXBandera, Blanco, Kendall, Real, Uvalde3 hr
Dec 26, 10:20 PM CSTSpecial Weather StatementEWXBlanco, Travis, Williamson55 min
Dec 26, 10:25 PM CSTSevere Thunderstorm WarningEWXWilliamson35 min
Dec 26, 10:43 PM CSTSevere Thunderstorm WarningEWXComal, Hays32 min
Dec 26, 10:49 PM CSTAreal Flood AdvisoryEWXHays, Travis, Williamson5 hr
Dec 26, 11:06 PM CSTSpecial Weather StatementEWXBandera, Bexar, Comal, Hays, Kendall, Medina54 min
Dec 26, 11:19 PM CSTSpecial Weather StatementEWXLee, Travis, Williamson56 min
Dec 26, 11:44 PM CSTAreal Flood AdvisoryEWXBexar, Comal, Medina4 hr
Dec 27, 12:01 AM CSTSpecial Weather StatementEWXBastrop, Bexar, Comal, Hays, Kendall, Medina44 min
Dec 27, 12:03 AM CSTSpecial Weather StatementEWXLee, Travis42 min
Dec 27, 12:38 AM CSTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Dec 27, 12:47 AM CSTSpecial Weather StatementEWXBlanco, Kendall43 min
Dec 27, 12:52 AM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Lee3 hr
Dec 27, 2:11 AM CSTSpecial Weather StatementEWXComal49 min
Dec 27, 2:16 AM CSTSpecial Weather StatementEWXAtascosa44 min
Dec 27, 2:36 AM CSTAreal Flood AdvisoryEWXFayette114 min
Dec 27, 3:00 AM CSTSpecial Weather StatementEWXWilson60 min
Dec 27, 3:50 AM CSTAreal Flood AdvisoryEWXHays, Travis, Williamson115 min
Dec 27, 7:29 AM CSTRiver Flood WarningEWXTravis18 hr
Dec 27, 7:29 AM CSTRiver Flood WarningEWXTravis18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.